What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 4, 3:02 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 4, 3:02 PM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Miami FL
402 PM EDT Sat Jul 4 2020
Mesoscale Discussion...
Cumulus fields are becoming increasingly agitated along a
northward-advancing outflow boundary connecting Gulf sea- breeze
boundary near Broward/Miami-Dade/Collier/Mainland Monroe County
mutual intersection region eastward toward the Atlantic sea-breeze
circulation extending southward through east- central Broward
County. 0-3-km lapse rates exceeding 7.5-8 C/km north of this
boundary highlight the deep boundary layer and accompanying low
convective inhibition that should facilitate additional convective
development in the outflow-boundary corridor -- especially where
mesoscale convergence is maximized near the Atlantic/Gulf sea-
breeze boundaries. Seasonably moderate midlevel lapse rates around
6.5 C/km combined with the steep low-level lapse rates over
interior sections will foster strong outflow production, with
westerly convective-layer steering -- e.g., 500-mb westerlies
around 20 kt -- supporting a net northeastward spread of this
convection toward the Atlantic coast of Palm Beach and Broward
Counties through 7PM.
In a somewhat separate regime, initial convection forming on the
cooler side of the Atlantic sea-breeze -- north of the outflow-
boundary intersection point -- is developing in a notably higher
SBCAPE environment -- on the order of 4000 J/kg associated with
boundary-layer sheltering of moisture owing to middle/upper 70s
dewpoints. However, this activity should continue to become
quickly displaced east of the steeper low-level lapse rates, de-
training from the sea-breeze solenoidal circulation owing to
notably boundary-orthogonal 850-mb flow and the shallow/weak
circulation -- causing its weakening in the short-term as it gets
displaced into cooler air.
However, with time, maturing convection across the
interior/Everglades region will develop northeastward toward the
higher-buoyancy environment closer to the Atlantic coast. In
addition to the narrow, meridionally-oriented ribbon of strong
buoyancy along the coast, causative planetary- boundary- layer
sheltering is also supporting directional shear, with the inland
advance of the marine layer accompanied by 5-10-kt surface
easterlies beneath 20-kt midlevel westerlies -- also favoring an
overlapping zone of 25 kt of effective shear, and 50-100 m2/s2 of
effective SRH.
Should the maturing convection maintain any appreciable residence
time in this environment -- possible given the oblique
orientation of anticipated storm motions, but quite conditional
given orthogonal orientation of midlevel winds, compared to
orientation of the ribbon of favorable thermodynamic-kinematic
parameter space -- then a localized severe-thunderstorm could
occur, with all modes of severe weather possible. This would be
confined to north-of-outflow-boundary locations from metro/coastal
northern Broward to Palm Beach County in the 4-7PM EDT time
frame. The potential for convective backbuilding -- and localized
flooding -- cannot be ruled out given the steep low-level lapse
rate plume over interior sections potentially fostering upstream
convective development, with precipitable water around 1.9-2.0
inches supporting efficient rainfall rates.
Ultimately, any severe-thunderstorm and heavy-rain risks are
highly conditional, but are reasonable worst-case scenarios given
the convective parameter space amid the mesoscale environment.
Regardless, strong storms will likely impact central/eastern parts
of Palm Beach and northern Broward County in the next few hours,
extending toward the Lake Okeechobee region, as well.
Prev Discussion... /issued 249 PM EDT Sat Jul 4 2020/
Short Term...
Rest of Today through Sunday...
Moisture has returned across the area with the 12Z FL sounding
having a precipitable water value of 1.7 inches with modest lapse
rates over the peninsula around 6.5 C/km. Both seabreezes have begun
to develop and be the focus for convective initiation this
afternoon. After storms begin to develop outflow boundary and
seabreeze interactions will provide additional lifting mechanisms
for additional development. Scattered showers and storms will favor
the interior and east coast late this afternoon and evening.
As we move into Sunday, not much changes in the overall pattern,
except a little more moisture and a mid-level shortwave impulse that
may allow a little more overall coverage with convection. Showers
and storms will once again favor the interior and east coast metro
on Sunday.
The primary concerns for strongest storms the remainder of the
weekend will be localized heavy rainfall, given the light wind flow
and slow storm motion, as well as frequent lightning strikes and
gusty wet microburst wind potential and small hail.
Afternoon temperatures will continue to be above normal in the lower
to mid 90s across the area. Heat indices will continue to soar into
the triple digits up to 106.
Long Term...
Sunday Night through Tuesday...
Broad cyclonic flow will prevail from the northern Gulf of Mexico
through the southern Mississippi Valley, with mid-level ridging
gradually nosing into South Florida from the Bahamas. With the storm
track displaced to our north, this will set up a relatively light
flow regime, with weak south to southwest steering flow on Monday
becoming more easterly on Tuesday. This suggests the greatest
afternoon coverage of showers and storms should center from the Lake
region towards the east coast on Monday, with more focus on inland
areas possible on Tuesday. That said, given the weak flow regime,
outflows could very well push convection towards the coastal areas
once again on Tuesday afternoon. A few stronger storms are possible
given a supportive thermodynamic environment with locally damaging
wind gusts possible. Flooding of urban and/or poorly drained
locations will also be possible given slow storm motions. Warm
temperatures will continue with highs well into the 90s for inland
areas and lows in the 70s to lower 80s.
Wednesday through Saturday...
The upper low is forecast to gradually lift into the South Atlantic
States as deep ridging at least partially establishes from the
Bahamas through the southeast Gulf of Mexico. Overall the wind
fields will remain rather week through this period with a gradual
easterly component developing maintained through the low levels.
Deep moisture declines somewhat early in the period, but the
latest model solutions suggest deep layer saturation becomes
likely by late week. Therefore the usual diurnal shower/storm
pattern is anticipated early in the week, favoring the greatest
coverage over the interior and Gulf Coast, with the focus likely
expanding to all areas towards the end of the week. Depending upon
the synoptic pattern evolution a heavy rain threat could
materialize by the weekend, but there is currently uncertainty.
Temperatures should remain on the warm side through the extended
period, favoring above average readings.
Marine...
Generally benign marine conditions are expected outside of
thunderstorms, where locally higher winds and seas are possible.
Aviation (18Z TAFs)...
Scattered showers and thunderstorms will develop over the
interior and the east coast in the afternoon. VCTS for all
terminals with MVFR/IFR vis/cigs possible in any storms that move
over terminals. However, these will be handled with TEMPO groups
and amendments. Convection diminishes after sunset. Light and
variable winds once again overnight tonight.
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 76 92 77 92 / 30 50 20 60
Fort Lauderdale 80 91 79 91 / 30 40 20 60
Miami 79 93 79 92 / 20 40 10 60
Naples 78 91 78 92 / 10 20 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
Mesoscale Discussion...90/Cohen
Hazardous weather outlook, Jul 4, 2:54 PM EST, 1 hour 13 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
354 PM EDT Sat Jul 4 2020
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050800-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
354 PM EDT Sat Jul 4 2020
...Scattered Thunderstorms Favoring Interior and Eastern Areas...
This hazardous weather outlook is for South Florida.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Thunderstorms: Scattered thunderstorms will affect mainly eastern interior
and east coast metro areas this afternoon and early evening. The
main threats are lightning, gusty winds, small hail, and locally
heavy rainfall.
Waterspouts: Waterspouts are possible this morning with showers in
the southern Gulf and Atlantic waters. This afternoon showers and
thunderstorms that move over Lake Okeechobee or offshore the Atlantic
waters will be capable of producing waterspouts.
Wind: Thunderstorm wind gusts of 50 mph or greater are possible with
the stronger storms this evening.
Hail: Strongest storms will be capable of producing small hail this11
evening.
Temperatures: Heat index values around 105 this afternoon over
portions of South Florida.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Scattered thunderstorms are forecast to affect portions of South
Florida each and every afternoon and evening through the period.
Strong wind gusts, frequent lightning, and torrential rainfall could
accompany this activity. Best chances remain over interior and east
coast areas.
.SPOTTER INFORMATION STATEMENT...
Widespread spotter activation is not anticipated at this time.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 4, 1:36 PM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Miami FL
236 PM EDT Sat Jul 4 2020
FLZ072-074-172-173-041915-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
236 PM EDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY AND FAR
NORTHERN MIAMI-DADE COUNTY UNTIL 315 PM EDT...
* At 235 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Aventura, or over Hallandale,
moving northeast at 15 mph.
* Small hail, funnel clouds, and wind gusts of 50 to 55 mph possible
with this storm.
* Locations impacted include...
Hollywood, Hallandale, Aventura, West Park, Ojus, Pembroke Park,
Golden Beach, Hollywood Downtown and Ives Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2596 8012 2596 8015 2597 8018 2600 8018
2603 8015 2604 8011
TIME...MOT...LOC 1835Z 234DEG 12KT 2598 8015
CohenSpecial weather statement, Jul 4, 2:49 PM EST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Miami FL
349 PM EDT Sat Jul 4 2020
FLZ071-042030-
Inland Broward County FL-
349 PM EDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 430 PM
EDT...
* At 349 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 11 miles
south of Miccosukee Service Plaza to 7 miles south of Mile Marker
30 On Alligator Alley to near Intersection Krome And U.S. 27.
Movement was northeast at 10 mph.
* Dime size hail and wind gusts up to 50 mph possible with these
storms.
* Locations impacted include...
Pembroke Pines, Miramar, Weston, Mile Marker 30 On Alligator Alley,
Intersection Alligator Alley And Miami Canal, East Toll Gate On
Alligator Alley, Intersection I-75 And U.S. 27, Miccosukee Service
Plaza, Miccosukee Indian Reservation and West Broward Rec. Area On
Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2596 8053 2599 8063 2598 8087 2618 8088
2625 8081 2626 8044 2615 8044 2596 8043
TIME...MOT...LOC 1949Z 235DEG 8KT 2601 8077 2604 8057 2596 8047
CohenSpecial weather statement, Jul 4, 2:54 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Miami FL
354 PM EDT Sat Jul 4 2020
FLZ063-042045-
Glades FL-
354 PM EDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GLADES COUNTY UNTIL
445 PM EDT...
* At 354 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles west of Palmdale, moving
northeast at 15 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Palmdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2696 8113 2691 8149 2702 8156 2703 8154
2703 8134 2704 8133 2703 8133 2703 8127
2712 8127 2712 8126
TIME...MOT...LOC 1954Z 231DEG 11KT 2697 8146
CohenSpecial weather statement, Jul 4, 3:33 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Miami FL
433 PM EDT Sat Jul 4 2020
FLZ071-072-042115-
Inland Broward County FL-Metro Broward County FL-
433 PM EDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWARD COUNTY UNTIL 515
PM EDT...
* At 433 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
north of Intersection I-75 And U.S. 27 to Sawgrass Mills Mall to
near Pembroke Pines. Movement was east at 15 mph.
* Small hail, funnel clouds, and wind gusts of 50 to 55 mph possible
with these storms.
* Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Coral Springs, Davie,
Plantation, Sunrise, Tamarac, Margate, Lauderhill, Weston, Oakland
Park, North Lauderdale, Lauderdale Lakes, Cooper City,
Broadview-Pompano Park, Royal Palm Ranches, St. George, Sunshine
Acres and Pine Island Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2628 8022 2615 8018 2600 8022 2599 8069
2611 8067 2627 8045
TIME...MOT...LOC 2033Z 262DEG 12KT 2624 8042 2613 8030 2602 8041
CohenSpecial weather statement, Jul 4, 3:38 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
438 PM EDT Sat Jul 4 2020
FLZ063-066-067-042115-
Hendry FL-Inland Palm Beach County FL-Glades FL-
438 PM EDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTH
CENTRAL GLADES COUNTIES UNTIL 515 PM EDT...
* At 438 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Devils Garden, or near Montura,
moving northeast at 15 mph.
* Small hail, funnel clouds, and wind gusts up to 50 mph possible
with this storm.
* Locations impacted include...
Clewiston, Montura, Devils Garden and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2649 8117 2656 8129 2686 8105 2675 8081
TIME...MOT...LOC 2038Z 235DEG 11KT 2666 8115
Cohen